MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® UROLOGIST'S TRAY; DILATION TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD® UROLOGIST'S TRAY; DILATION TRAY
Model Number 123400
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that upon opening the package the wire was poking out of catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed.A filiform catheter was returned.The stylet was sticking out of the catheter.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿1.Insert the bard® heyman¿ filiform catheter with stylet in place.The catheter may be placed by inserting through a cystoscope under direct vision.Direct view catheter placement should decrease the number of difficult and possible false passages.2.Placement of the filiform catheter in the bladder can be confirmed by removing the stylet and observing urine flow or aspirating urine with a syringe.If added confirmation is necessary, a radiograph can be taken after injecting radiopaque dye into the filiform catheter.When the filiform catheter has been properly placed, the stylet should be discarded.3.Starting with the smaller sizes, slip the bard® heyman¿ followers (straight or coudé) over the filiform catheter.Increase the follower size until the desired dilation is accomplished.4.Slip a bardex® councill catheter over the filiform and, when in place, inflate balloon.Remove the filiform.If, at a later time, the councill catheter is to be replaced, insert a new filiform catheter prior to removing the councill catheter.The filiform will then guide the new councill catheter into place.5.For more difficult catheter insertions, lubricate the bard® heyman¿ metal stylet with the provided catheter lubricant and insert it into the councill catheter.The stylet serves to guide the councill catheter over the filiform.6.There is a 3 centimeter orientation marker on the filiform catheter at 30 centimeters from the distal (closed) end.When this marker is positioned at the external meatal orifice, this usually signifies that the distal (closed) end is in the bladder.7.The filiform catheter is soft and pliable after the stylet is removed.In case the filiform is advanced, it will safely curl up in the bladder.8.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Warning: because this filiform catheter may advance with the passage of the followers, a length of the filiform catheter should always appear beyond the proximal end of the urethral instrument; otherwise, the filiform catheter may be left in the urethra when the instrument is withdrawn.".
 
Event or Problem Description

Brand Name
BARD® UROLOGIST'S TRAY
Common Device Name
DILATION TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8307078
Report Number1018233-2019-00606
Device Sequence Number53388
Product Code KOE
UDI-Device Identifier00801741000294
UDI-Public(01)00801741000294
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number123400
Device Catalogue Number123400
Device Lot NumberNGCT2056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1